Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 374, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 27, 2020, 9:25 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2020, 9:25 PM CDT (02:25 UTC)
- Expired
- Sep 27, 2020, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 195 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2643 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 17.2
The text
As transmitted.
976
WUUS54 KTSA 280225
SVRTSA
OKC023-127-280330-
/O.NEW.KTSA.SV.W.0374.200928T0225Z-200928T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
925 PM CDT Sun Sep 27 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
Western Choctaw County in southeastern Oklahoma...
* Until 1030 PM CDT.
* At 925 PM CDT, a severe thunderstorm was located 4 miles east of
Caney, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Antlers... Boswell...
Soper... Kent...
Kellond... Darwin...
Speer... Dela...
Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9584 3389 9586 3391 9588 3392 9591
3394 9594 3412 9594 3414 9596 3415 9598
3416 9578 3434 9578 3428 9537 3389 9573
3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 0225Z 310DEG 38KT 3423 9614
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
413
WWUS54 KTSA 280252
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
952 PM CDT Sun Sep 27 2020
OKC127-280301-
/O.CAN.KTSA.SV.W.0374.000000T0000Z-200928T0330Z/
Pushmataha OK-
952 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3388 9584 3389 9586 3391 9588 3393 9592
3395 9594 3412 9594 3415 9595 3416 9548
3389 9573 3390 9575 3387 9577
TIME...MOT...LOC 0251Z 308DEG 36KT 3407 9589
$$
OKC023-280330-
/O.CON.KTSA.SV.W.0374.000000T0000Z-200928T0330Z/
Choctaw OK-
952 PM CDT Sun Sep 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN CHOCTAW COUNTY...
At 951 PM CDT, a severe thunderstorm was located near Boswell, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Boswell... Soper...
Kent... Unger...
Speer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9584 3389 9586 3391 9588 3393 9592
3395 9594 3412 9594 3415 9595 3416 9548
3389 9573 3390 9575 3387 9577
TIME...MOT...LOC 0251Z 308DEG 36KT 3407 9589
HAIL...1.25IN
WIND...60MPH
$$447
WWUS54 KTSA 280330
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1030 PM CDT Sun Sep 27 2020
OKC023-280339-
/O.EXP.KTSA.SV.W.0374.000000T0000Z-200928T0330Z/
Choctaw OK-
1030 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY WILL
EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3388 9584 3389 9586 3391 9588 3393 9592
3395 9594 3412 9594 3415 9595 3416 9548
3389 9573 3390 9575 3387 9577
TIME...MOT...LOC 0329Z 310DEG 38KT 3382 9554
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 8:54 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 27, 8:54 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 854 PM CDT Sun Sep 27 2020 .DISCUSSION... A strong cold front continues to plow through eastern Oklahoma and western Arkansas this evening. The front is currently located near a KMLC-KHRO line. Numerous showers and scattered thunderstorms continue in the vicinity of the boundary with more scattered showers and isolated thunderstorms continuing well behind the boundary. At this point the vast majority of the convection is elevated in nature with the greatest elevated instability residing across southeast Oklahoma into west-central Arkansas. This is the area where a few storms could become severe with large hail and gusty winds the main concern. The front is expected to exit the area by midnight with the showers and storms ending overnight as the associated mid-level shortwave shifts to the east of the area. Will keep the wind advisory in place as it is for now. Have made some adjustments to the temperature, wind and sky grids for tonight to better reflect the current trends. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 1 AM CDT Monday for OKZ054>074. AR...None. && SHORT TERM...10
Hazardous weather outlook, Sep 27, 4:49 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 449 PM CDT Sun Sep 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 PM CDT Sun Sep 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly southeast Oklahoma and western Arkansas. ONSET...Mainly after 6 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly southeast Oklahoma and western Arkansas. ONSET...Mainly after 6 pm. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...Mainly after 6 pm. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma into western Arkansas. ONSET...Mainly after 6 pm. SIGNIFICANT WINDS. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are expected to develop near a strong cold front this evening as it sweeps through eastern Oklahoma and western Arkansas. There is the potential that a few of the storms could become severe across southeast Oklahoma and western Arkansas. Large hail to the size of golf balls and damaging winds are the main concern. However, there is a small potential for a tornado. Locally heavy rain will also be possible with the stronger storms which could lead to flooding of low lying areas. The thread for thunderstorms is expected to diminish as we move into the overnight hours. Strong gusty north winds are expected behind the cold front this evening with gusts as high as 45 mph possible. The winds are expected to relax as the night wears on. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...No Hazards. EXTENDED DISCUSSION... No hazardous weather is expected at this time. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 27, 8:11 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT SUN SEP 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM NON-TSTM WND GST JENKS RIVERSIDE AIRPORT 36.04N 95.98W
09/27/2020 M56 MPH TULSA OK ASOS
&&
TDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Sep 27, 10:55 PM CDT | Special Weather Statement | TSA | McCurtain | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.